Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Optimal stopping of two-parameter processes on nonstandard probability spaces


Author: Robert C. Dalang
Journal: Trans. Amer. Math. Soc. 313 (1989), 697-719
MSC: Primary 60G40; Secondary 03H05, 60G07, 60G57
DOI: https://doi.org/10.1090/S0002-9947-1989-0948189-X
MathSciNet review: 948189
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove the existence of optimal stopping points for upper semicontinuous two-parameter processes defined on filtered nonstandard (Loeb) probability spaces that satisfy a classical conditional independence hypothesis. The proof is obtained via a lifting theorem for elements of the convex set of randomized stopping points, which shows in particular that extremal elements of this set are ordinary stopping points.


References [Enhancements On Off] (What's this?)

  • [AFHL] S. Albeverio, J. E. Fenstad, R. Høegh-Kron and T. Lindstrom, Nonstandard methods in stochastic analysis and mathematical physics, Academic Press, New York, 1986. MR 859372 (88f:03061)
  • [A] R. Anderson, A non-standard representation of Brownian motion and lto integration, Israel J. Math. 25 (1976), 15-46. MR 0464380 (57:4311)
  • [Ba] M. T. Barlow, One dimensional stochastic differential equations with no strong solution, J. London Math. Soc. (2) 23 (1982), 335-347. MR 675177 (84d:60083)
  • [BC] J. R. Baxter and R. V. Chacon, Compactness of stopping times, Z. Wahrsch Verw. Gebiete 40 (1977), 169-181. MR 0517871 (58:24525)
  • [B1] N. Bourbaki, Eléments de mathématique topologie générale, Chaps. I-IV, Hermann, Paris, 1971, and Chaps. V-X, Hermann, Paris, 1974. MR 0358652 (50:11111)
  • [B2] -, Eléments de mathématique espaces vectoriels topologiques, Chaps. I-V, Hermann, Paris, 1981.
  • [CG] R. Cairoli and J. P. Gabriel, Arrêt optimal de certaines suites de variables aléatoires indépendantes, Séminaire de Probabilité XIII, Lecture Notes in Math., vol. 721, Springer-Verlag, Berlin, Heidelberg and New York, 1978, pp. 174-198. MR 544790 (82a:60059)
  • [CW] R. Cairoli and J. B. Walsh, Stochastic integrals in the plane, Acta Math. 134 (1975), 11-183. MR 0420845 (54:8857)
  • [D1] R. C. Dalang, Sur l'arrêt optimal de processus à temps multidimensionnel continu,, Séminaire de Probabilité XVIII, Lecture Notes in Math., vol. 1059, Springer-Verlag, Berlin, Heidelberg and New York, 1984, pp. 379-390. MR 770972 (86j:60108)
  • [D2] -, On infinite perfect graphs and randomized stopping points on the plane, Probab. Theory and Related Fields 78 (1988), 357-378. MR 949178 (89i:60092)
  • [DTW] R. C. Dalang, L. E. Trotter Jr., and D. de Werra, On randomized stopping points and perfect graphs, J. Combin. Theory Ser. B 45 (1988), 320-344. MR 969252 (90b:05120)
  • [DM] C. Dellacherie and P. A. Meyer, Probabilités et potentiel, Chaps. I-IV, Hermann, Paris, 1975. MR 0488194 (58:7757)
  • [G] N. Ghoussoub, An integral representation of randomized probabilities and its applications, Séminaire de Probabilité XVI, Lecture Notes in Math., vol. 920, Springer-Verlag, Berlin, Heidelberg and New York, 1982, pp. 519-543. MR 658713 (83k:28004)
  • [HK] D. N. Hoover and H. J. Keisler, Adapted probability distributions, Trans. Amer. Math. Soc. 286 (1984), 159-201. MR 756035 (86m:60096)
  • [HP] D. N. Hoover and E. Perkins, Nonstandard construction of the stochastic integral and applications to stochastic differential equations. I, II, Trans. Amer. Math. Soc. 275 (1983), 1-58. MR 678335 (85d:60111)
  • [HL] A. E. Hurd and P. Loeb, An introduction to non-standard real analysis, Academic Press, New York, 1985. MR 806135 (87d:03184)
  • [K] H. J. Keisler, Foundations of infinitesimal stochastic analysis, Mem. Amer. Math. Soc., vol. 48, no. 297(1984). MR 732752 (86c:60086)
  • [Kl] M. J. Klass, Properties of optimal extended-valued stopping rules for $ {S_n}/n$, Ann. Probab. 1 (1973), 719-757. MR 0426140 (54:14086)
  • [KS] U. Krengel and L. Sucheston, Stopping rules and tactics for processes indexed by a directed set, J. Multivariate Anal. 11 (1981), 199-229. MR 618785 (82i:60079)
  • [L] P. A. Loeb, Conversion from non-standard to standard measure spaces and applications in probability theory, Trans. Amer. Math. Soc. 211 (1975), 113-122. MR 0390154 (52:10980)
  • [MV] A. Mandelbaum and R. J. Vanderbei, Optimal stopping and supermartingales over partially ordered sets, Z. Wahrsch. Verw. Gebiete 57 (1987), 153-264. MR 626819 (82k:60098)
  • [MMe] L. Manewitz and E. Merzbach, Multi-parameter stochastic processes via non-standard analysis (preprint).
  • [MS] G. Mazziotto and J. Szpirglas, Arrêt optimal sur le plan, Z. Wahrsch. Verw. Gebiete 62 (1983), 215-233. MR 688987 (84f:60066)
  • [Ma] G. Mazziotto, Two parameter optimal stopping and bi-Markov processes, Z. Wahrsch. Verw. Gebiete 69 (1985), 99-135. MR 775854 (86h:60090)
  • [MM] G. Mazziotto and A. Millet, Points, liques et systèmes d'arrêt flous et problème d'arrêt optimal, Séminaire de Probabilité XX, Lecture Notes in Math., vol. 1204, Springer-Verlag, Berlin, Heidelberg and New York, 1986, pp. 81-94. MR 942017 (89d:60082)
  • [Me] P. A. Meyer, Convergence faible et compacité des temps d'arrêt d'après Baxter et Chacon, Séminaire de Probabilité XII, Lecture Notes in Math., vol. 850, Springer-Verlag, Berlin, Heidelberg and New York, 1978, pp. 411-423. MR 520015 (81m:60009)
  • [Mi] A. Millet, On randomized tactics and optimal stopping in the plane, Ann. Probab. 13 (1985), 946-965. MR 799430 (86j:60111)
  • [SB] K. D. Stroyan and J. M. Bayod, Foundations of infinitesimal stochastic analysis, North-Holland, New York, 1986. MR 849100 (87m:60001)
  • [W] J. B. Walsh, Optional increasing paths, Proc Aléatoires à Deux Indices, Lecture Notes in Math., vol. 863, Springer-Verlag, Berlin, Heidelberg and New York, 1981, pp. 172-201. MR 630313 (82k:60101)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 60G40, 03H05, 60G07, 60G57

Retrieve articles in all journals with MSC: 60G40, 03H05, 60G07, 60G57


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1989-0948189-X
Keywords: Optimal stopping, two-parameter process, nonstandard analysis, randomized stopping point
Article copyright: © Copyright 1989 American Mathematical Society

American Mathematical Society